MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPECELL A1 & B; ERYTYPECELL A1 & B, 2X10 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPECELL A1 & B; ERYTYPECELL A1 & B, 2X10 ML
Catalog Number 816056100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported issues when testing with erytypecell a1&b on tango optimo.The customer stated that she observed debris and junk in the reverse typing which caused false positive results.The customer provided images of the tango optimo; these images show reactions which were supposed to be negative.But due to insufficiently resuspended red blood cell suspensions there is a button of red blood cells on the bottom of the well which is assessed as a positive reaction by the tango instrument.And as shown in one picture one false negative reaction with erytypecell b occurred.We are waiting for the material returned by the customer for investigational testing.In the meantime our quality control laboratory tested their retention sample of erytypecell a1&b with different samples on erytype s abd+rev.A1, b on tango optimo.All positive and negative reactions were correct.We did not observe any false positive respectively false negative reaction.And all negative reactions were completely re-suspended.Usually, insufficiently resuspended red blood cell suspensions can easily be differentiated from real positive reactions by a visual assessment.A review of the batch record documentation showed no irregularities which might have negative influences on the quality of the allegedly defective lot.The affected tango optimo was checked by one of our field service engineers.The instrument was found to operate according to specification.The log files did not show any issue relevant abnormalities.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported issues when testing with erytypecell a1&b on tango optimo.The customer stated that she observed debris and junk in the reverse typing which cause false positive test results.The customer provided images of the tango optimo.These images show reactions which were supposed to be negative, but due to insufficiently resuspended red cell suspensions buttons of red blood cells remained on the bottom of the wells.These cell buttons were assessed as positive reactions by the tango instrument.And as shown in one picture one false negative reaction with erytypecell b occurred.The customer did not return the supposedly defective product erytypecell a1&b for investigational testing but 42 erytype s abd+ rev.A1, b plates.At the time we received the erytype plates the supposedly defective product erytypecell a1&b was already expired.Therefore our quality control laboratory tested 10 out of the 42 erytype s abd+rev.A1, b plates with the current lot of erytypecell a1&b (lot 8931011-00) on the tango optimo.All positive and negative reactions were correct.We did not observe any false negative reactions or insufficiently resuspended negative reactions.Within the shelf life of erytypecell a1&b our quality control laboratory tested their retention sample with different samples on the retention sample of erytype s abd+rev.A1, b on tango optimo.All positive and negative reactions were correct.We did not observe any false positive respectively false negative reaction.And all negative reactions were completely resuspended.Visually checked insufficiently resuspended negative reactions can easily be differentiated from real positive reactions.Testing by our quality control laboratory confirmed the correct function of the allegedly defective lot of erytype a1&b.A review of the batch record documentation showed no irregularities which might have negative influences on the quality of the allegedly defective lot.The affected tango optimo was checked by one of our field service engineers.The instrument was found to operate according to specification.The log files did not show any issue relevant abnormalities.

Brand Name
ERYTYPECELL A1 & B
Common Device Name
ERYTYPECELL A1 & B, 2X10 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key8868759
Report Number9610824-2019-00041
Device Sequence Number2397331
Product Code KSZ
UDI-Device Identifier07611969952656
UDI-Public(01)07611969952656(17)190729(10)8923011-00
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2019
Device Catalogue Number816056100
Device Lot Number8923011-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO OPTIMO, # 9142400582; TANGO OPTIMO, # 9142400582